MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH SPYGLASS DIRECT VISUALIZATION SYSTEM; MINI ENDOSCOPE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - MARLBOROUGH SPYGLASS DIRECT VISUALIZATION SYSTEM; MINI ENDOSCOPE, GASTROENTEROLOGY-UROLOGY
Model Number M00546230
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass direct visualization system was used during a spyglass endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2017.According to the complainant, during preparation, the fiber was difficult to advance and the catheter had foreign matter which blocked the view of the device.The foreign matter could not be confirmed.The procedure was completed with another spyglass direct visualization system.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A visual examination of the returned device found that the device appeared to be in good condition with no obvious visual deformities.A spybite was used to verify the complaint; when an attempt was made to pass the spybite, it met resistance near the handle and the distal end, but the spybite was able to pass in both cases.A spyglass was used to look for foreign material in both the working channel and the optic channel; none was found.A guidewire was inserted into the distal end of the working channel and the guidewire exited the working port without issue.The investigation concluded that product analysis could not confirm that foreign matter was present in either the working channel or the optic channel; however, difficulty passing the accessory was confirmed when resistance was met in the handle and the distal end of the device.The most probable root cause is undeterminable.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
SPYGLASS DIRECT VISUALIZATION SYSTEM
Common Device Name
MINI ENDOSCOPE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6916793
Report Number3005099803-2017-02914
Device Sequence Number16504858
Product Code ODF
UDI-Device Identifier08714729764434
UDI-Public08714729764434
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K090170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Model NumberM00546230
Device Catalogue Number4623
Device Lot Number0000049757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1